MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-CT SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH-CT SOMATOM GO.TOP; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11061640
Medical Device Problem Code Computer Software Problem (1112)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the somatom go.Top ct system.Siemens was notified about a customer issue using the myneedle guide ct intervention application.On (b)(6) 2022, the image orientation was flipped when the customer used the "move to" selected slice position.The customer recognized the flipped images and additional i-fluoro images were taken during the procedure to ensure angles in the correct direction.There is no report of impact to the state of health of any patient or user involved.
 
Additional Manufacturer Narrative
Siemens has completed a detailed technical investigation of the issue and revealed a device malfunction.The order of the orientation labels "head", "center", and "feet" in the axial thick slice segments are erroneously swapped in the following two cases: if the recon parameter "image order" is changed by the user from the default setting "head to feet" to "feet to head", or if the recon parameter "mirroring" is changed by the user from the default setting "none" to any other value, this influences the parameter "image order", which is switched from the default setting "head to feet" to "feet to head" so that the above-mentioned condition applies.As a result, the head segment may mistakenly be labeled as "feet" and vice versa.If the user does not use anatomic landmarks and/or the shown images, and only focuses on the wrong orientation labels to determine the direction in which the needle must be tilted (towards the head or towards the feet), this could lead to the incorrect placement and angulation of the needle, resulting in potential unwanted damage to sensitive anatomical structures.In addition, if the "move to selected axial slice position" functionality is used to position the patient table for the next scan, and the user's selection of segment is based on the incorrect orientation label, this could lead to a scan being performed at the wrong position.To avoid a potential risk the customer should set the recon parameter "image order" to head to feet".Currently siemens is working on a permanent solution for this malfunction and the solution will be distributed as a software update.As an immediate action, siemens is preparing a customer safety advisory notice to address this to all users of the affected application licenses.The csan and its technical solution will be reported according to 21cfr806.

Brand Name
SOMATOM GO.TOP
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-CT
siemensstr. 1 -or-
rittigfeld 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
4843231631
MDR Report Key16003812
Report Number3004977335-2022-54342
Device Sequence Number17824724
Product Code JAK
UDI-Device Identifier04056869151571
UDI-Public04056869151571
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 12/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11061640
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2022
Initial Report FDA Received Date12/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown